MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS LATERAL TROCH BOLT 38MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS LATERAL TROCH BOLT 38MM; PROSTHESIS, HIP
Catalog Number 11-302138
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a case where arcos prosthesis was implanted and an arcos trochanteric claw was used.The trocanteric bolt that is used to fix the claw to the proximal body has post operatively backed out of the screw hole.The bolt and claw are still somewhat in place, although the bolt has backed out a bit.The devices are still in situ in this patient.There is no surgery date of the removal of these items.Trochanteric bolt is backing out of the arcos cone proximal body, which causes loosening of the arcos trochanteric claw.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).G2 foreign: netherlands.The device will not be returned for analysis, as the device remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; h2; h4; h6.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: patient had left total hip arthroplasty on an unknown date followed by a revision due to infection.During the revision a trochanteric fracture was found and a large plate and bolt were placed along with cerclage cables for fixation.Subsequently the patient began experiencing pain and swelling.Patient underwent a procedure for possible removal.During the procedure the screw was seen to be still in place but completely loose.The screw was removed.The plate is still well fixed and therefore was not removed.An x-ray image was reviewed and not submitted to radiology as the timeframe does not align with the allegation.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
: no further event information available at the time of this report.
 
Event or Problem Description
It was reported a patient had a left total hip arthroplasty on an unknown date followed by a revision due to infection.During the revision, a trochanteric fracture was found and a large plate and bolt were placed, along with cerclage cables for fixation.Subsequently, the patient began to experience pain and swelling approximately nine (9) months later, underwent a procedure for possible removal.During the procedure, the screw was found completely loose, the plate was well fixed, and a proximal cerclage was broken.The bolt was removed and the plate was retained.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b1, b2, b3, b5, d6, h1, h2, h6, h10.

Brand Name
ARCOS LATERAL TROCH BOLT 38MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23125655
Report Number0001825034-2025-02985
Device Sequence Number17969737
Product Code KWA
UDI-Device Identifier00880304474406
UDI-Public(01)00880304474406(17)290409(10)420950
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number11-302138
Device Lot Number420950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer12/03/2025
01/15/2026
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date12/26/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOMET ARCOS STEMITEM: 11300916 LOT: 66552441
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale